Please sir, can I have some more?

I'm going to the docs tomorrow for my last loading dose, 6/6. I'm still getting palpitations, which are worrying, would this be a genuine reason to request more injections, than every three months? I don't feel that I'm 100% right yet, still having 'wooly' moments, but how do you prove this? Stiil get tired easily, what do I say....? Shall I admit that I've done research and it's advised by the book on YOUR desk I really should have the VitB more frequently or... be completely... Well different? Advice please.

11 Replies

oldestnewest
  • I know about writing down my symptoms, ticking off against the list, I'm just not sure about being too smart about it all!

  • Hi greenbexy I'm not a medically qualified person but I sometimes get slight palpitations after my B12 injections and/or spray supplements.

    You could ask your doctor to check your Folate level as this gets "used up" processing the B12.

    google.co.uk/url?sa=t&rct=j...

    It's a good idea to list your neurological symptoms and maybe take someone with you who van verify them as your doctor is less likely to "pooh pooh" them in front of a witness.

    I wish you well.

  • It is worth telling your doctor but it does depend how long you've had PA or B12 deficiency for? You will be tested after your last loading dose to see if you need to be on treatment for the rest of your life, some don't. My sister didn't need to be but my daughter and I do but if damage to your body has occurred in that time the injections won't cure it, it will just prevent more occurring.

    I'm always getting palpitations yet my hearts ok. Good luck!

  • I was under the cardiologist a couple of years ago because of the palpitations, my heart was fine though, thankfully, so I hot-footed out of there not really wondering what was causing it. Now I'm guessing it's the low iron, B12 and folate! Thanks for replying, with any luck I won't need the injections forever!

  • Please get your iron and ferritin levels checked. You shouldn't be on b12 alone if you have PA. Treatment involves iron and folic acid . You also need a good multivitamin supplement. It is good that you are doing reseach on the condition. This will enable you to help yourself far more. One day the medical profession will catch on. Until then...

    It's sad that sufferers of such a debilitating condition are fearful of going to seek and receive apropiate treatment. (Sorry, vent over! But the whole situation with treatment is an injustice. It makes me fume!!)

    All the best x

  • jay47 Treatment regimes for PA do NOT involve iron and folic acid! Not everyone with PA is low in these so not everyone with PA will need to supplement these.

    That said, deficiencies in these can coexist with PA, so it is a good idea to get your iron/ferritin and folate levels double checked. Being low in these can make you feel rubbish too (with some overlapping symptoms to PA).

  • Yes, unfortunately low on both, iron and folic acid tablets being taken. Does anyone know if there is a recommended dose? I'm taking iron tablets prescribed but folic acid on my own account 400um a day, is this enough? The nurse today was none the wiser, and wasn't sure of protocol "phone the surgery in 12 weeks" was the reply about having any more B12 injections and folic acid doses!

  • Yes, 400 ug a day should be enough folic acid.

    As for the iron -

    People with B12 suffer from Gastric Atrophy, which causes low stomach acid. Iron needs to be in solution to be absorbed and it dissolves better in acidic conditions. So gastric atrophy can cause low iron.

    The iron you've been prescribed is probably iron sulfate. This form of iron will have problems being absorbed in low acid conditions. One way to help is to take the tablets with something containing citric acid and ascorbic acid (vit C). These both bind to iron atoms and help them get into solution. Tesco effervescent vitamin C tablets are good for this.

    Alternatively, you can take chelated iron - fumarate and bisglycinate are common types.

  • Thanks, yes it is Ferrous Sulfate and yes I normally take them with orange juice, but the acidity plays havoc with my heart burn. I've tried not to take my omeprazole as often. Tesco around the corner so will try them, thanks again.

  • You could try switching to Solgar's Gentle Iron. It's in a form that easily dissolves.

  • The omeprazole can affect absorption of iron aswell.

You may also like...